MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C145E
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 05/08/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was attempted for use in a patient for the endovascular treatment of abdominal aortic aneurysm.It was reported that the endurant ii device was inserted through another manufactures sheath.The physician attempted to adjust the sheath backwards but was unable to move it.It was noted that another manufacturer's iliac stent was implanted two years prior was present in the right iliac artery.The physician then attempted to remove the endurant ii device, but could not.A reliant balloon was inserted and inflated to occlude the aorta so the sheath and endurant ii device could be removed.However, in the process of removal the vessel was avulsed just distal to the aortic bifurcation.It was further reported that the previously placed iliac stent had locked on to the sheath and forced the physician to remove the sheath and the endurant ii device together.It was also noted that the iliac stent had clung to the sheath and was removed as well.A surgical cut down and femoral-femoral by pass was performed to fix the vessel avulsion.It was then reported that care was withdrawn and the patient died three days post-operatively.The patient reportedly had poor respiratory status pre-operatively.Per the physician, it was unknown whether the death was related to the device.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Evaluation summary: the event could not be confirmed since it took place in-vivo.The root cause of the event could not be conclusively determined; however, was likely due to the competitor sheath becoming stuck on the previously implanted bare metal stent.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6710983
Report Number2953200-2017-01132
Device Sequence Number11128995
Product Code MIH
UDI-Device Identifier00613994991263
UDI-Public00613994991263
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberETBF2516C145E
Device Catalogue NumberETBF2516C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR